Alert archive / Texas / Red Flag Warnings in 2014

Red Flag Warning 16, NWS Lubbock, TX

April 11, 201416 counties in Texas

NWS Lubbock, TX issued this red flag warning at Apr 11, 2014, 4:01 PM CDT for 16 counties in Texas. It took effect at Apr 12, 2014, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2014, 4:01 PM CDT (21:01 UTC)
In effect from
Apr 12, 2014, 12:00 PM CDT
Expired
Apr 12, 2014, 9:00 PM CDT
In force
9 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2014-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2014-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2102 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
229 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

814 
WWUS84 KLUB 112101
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
401 PM CDT FRI APR 11 2014

TXZ021>024-027>030-033>036-039>041-120500-
/O.UPG.KLUB.FW.A.0015.140412T1700Z-140413T0100Z/
/O.NEW.KLUB.FW.W.0016.140412T1700Z-140413T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-
401 PM CDT FRI APR 11 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE FAR
SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS ON THE CAPROCK...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* WIND...SOUTHWEST AT 20 TO 25 MPH.

* HUMIDITY...UNDER 15 PERCENT.

* TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL. 

* TIMING...SATURDAY AFTERNOON THROUGH EARLY EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE <OCCURRING/IMMINENT>. A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE
SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.
AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ042-120500-
/O.NEW.KLUB.FW.W.0016.140412T1700Z-140413T0100Z/
GARZA-
401 PM CDT FRI APR 11 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE FAR
SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS ON THE CAPROCK...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. 

* WIND...SOUTHWEST AT 20 TO 25 MPH.

* HUMIDITY...UNDER 15 PERCENT.

* TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL. 

* TIMING...SATURDAY AFTERNOON THROUGH EARLY EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE <OCCURRING/IMMINENT>. A COMBINATION OF STRONG WINDS AND LOW
RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE
SPREAD AND THE DEVELOPMENT OF SIGNIFICANT WIND-DRIVEN WILDFIRES.
AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
4 follow-up statements
226 
WWUS84 KLUB 112136 CCA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LUBBOCK TX
432 PM CDT FRI APR 11 2014

TXZ021>024-027>030-033>036-039>041-120545-
/O.UPG.KLUB.FW.A.0015.140412T1700Z-140413T0100Z/
/O.COR.KLUB.FW.W.0016.140412T1700Z-140413T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-
432 PM CDT FRI APR 11 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE FAR
SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS ON THE CAPROCK...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 


* WIND...SOUTHWEST AT 20 TO 25 MPH.

* HUMIDITY...UNDER 15 PERCENT.

* TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL. 

* TIMING...SATURDAY AFTERNOON THROUGH EARLY EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND
SPARKS.

&&

$$

TXZ042-120545-
/O.COR.KLUB.FW.W.0016.140412T1700Z-140413T0100Z/
GARZA-
432 PM CDT FRI APR 11 2014

...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SATURDAY FOR
SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY
VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE FAR
SOUTHERN TEXAS PANHANDLE AND SOUTH PLAINS ON THE CAPROCK...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SATURDAY. 

* WIND...SOUTHWEST AT 20 TO 25 MPH.

* HUMIDITY...UNDER 15 PERCENT.

* TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL. 

* TIMING...SATURDAY AFTERNOON THROUGH EARLY EVENING.

* IMPACTS...ANY FIRES THAT DEVELOP COULD SPREAD RAPIDLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND
SPARKS.

&&

$$
586 
WWUS84 KLUB 120430 AAA
RFWLUB

URGENT - FIRE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 PM CDT FRI APR 11 2014

TXZ021>024-027>030-033>036-039>042-121200-
/O.CON.KLUB.FW.W.0016.140412T1700Z-140413T0100Z/
PARMER-CASTRO-SWISHER-BRISCOE-BAILEY-LAMB-HALE-FLOYD-COCHRAN-
HOCKLEY-LUBBOCK-CROSBY-YOAKUM-TERRY-LYNN-GARZA-
1130 PM CDT FRI APR 11 2014

...A RED FLAG WARNING REMAINS IN EFFECT FROM NOON UNTIL 8 PM 
CDT SATURDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE
DANGER FOR MUCH OF THE FAR SOUTHERN TEXAS PANHANDLE AND ALL OF 
THE SOUTH PLAINS...

* WIND...SOUTHWEST AT 20 TO 25 MPH.

* HUMIDITY...BELOW 15 PERCENT.

* TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL.

* IMPACTS...FIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$
138 
WWUS84 KLUB 121101
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
601 AM CDT SAT APR 12 2014

TXZ027>030-033>036-039>042-122115-
/O.NEW.KLUB.FW.A.0016.140413T1700Z-140414T0100Z/
/O.EXT.KLUB.FW.W.0016.140412T1700Z-140413T0200Z/
BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-
TERRY-LYNN-GARZA-
601 AM CDT SAT APR 12 2014

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR ALL OF THE SOUTH PLAINS... 
...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR ALL OF THE SOUTH PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING. 

* WIND...SOUTHWEST AT 20 TO 25 MPH THIS AFTERNOON AND EVENING AND
  WESTERLY AT 20 TO 25 MPH ON SUNDAY.

* HUMIDITY...5 TO 10 PERCENT TODAY AND 5 TO 15 PERCENT SUNDAY.

* TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL TODAY AND 5 TO 10
  DEGREES ABOVE NORMAL SUNDAY.

* IMPACTS...FIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ021>024-122115-
/O.EXT.KLUB.FW.W.0016.140412T1700Z-140413T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-
601 AM CDT SAT APR 12 2014

...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM CDT
THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE SOUTHWESTERN AND SOUTH-CENTRAL TEXAS PANHANDLE...

* WIND...SOUTHWEST AT 20 TO 25 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL.

* IMPACTS...FIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ031-032-037-038-043-044-122115-
/O.NEW.KLUB.FW.A.0016.140413T1700Z-140414T0100Z/
MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
601 AM CDT SAT APR 12 2014

...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH
SUNDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...
RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE
DANGER FOR THE ROLLING PLAINS...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A FIRE WEATHER
WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY
EVENING. 

* WIND...WESTERLY AT 20 TO 25 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* TEMPERATURES...AROUND 10 DEGREES ABOVE AVERAGE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
925 
WWUS84 KLUB 122057
RFWLUB

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
357 PM CDT SAT APR 12 2014

TXZ027>030-033>036-039>042-130500-
/O.CON.KLUB.FW.W.0016.000000T0000Z-140413T0200Z/
/O.CON.KLUB.FW.A.0016.140413T1700Z-140414T0100Z/
BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM-
TERRY-LYNN-GARZA-
357 PM CDT SAT APR 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR ALL
OF THE SOUTH PLAINS... 
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR ALL OF THE SOUTH PLAINS AND PORTIONS OF THE ROLLING
PLAINS...

* WIND...SOUTHWEST AT 20 TO 25 MPH LATE THIS AFTERNOON AND EVENING
  AND WESTERLY AT 20 TO 25 MPH ON SUNDAY.

* HUMIDITY...5 TO 10 PERCENT TODAY AND 5 TO 15 PERCENT SUNDAY.

* TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL TODAY AND 5 TO 
  10 DEGREES ABOVE NORMAL SUNDAY. 

* IMPACTS...FIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ021>024-130200-
/O.CON.KLUB.FW.W.0016.000000T0000Z-140413T0200Z/
PARMER-CASTRO-SWISHER-BRISCOE-
357 PM CDT SAT APR 12 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING
FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE 
SOUTHWESTERN AND SOUTH-CENTRAL TEXAS PANHANDLE...

* WIND...SOUTHWEST AT 20 TO 25 MPH.

* HUMIDITY...5 TO 10 PERCENT.

* TEMPERATURES...15 TO 20 DEGREES ABOVE NORMAL.

* IMPACTS...FIRES CAN SPREAD RAPIDLY IN THESE CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE LIKELY. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS.

&&

$$

TXZ031-032-037-038-043-044-130500-
/O.CON.KLUB.FW.A.0016.140413T1700Z-140414T0100Z/
MOTLEY-COTTLE-DICKENS-KING-KENT-STONEWALL-
357 PM CDT SAT APR 12 2014

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON
THROUGH SUNDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH
FIRE DANGER FOR PORTIONS OF THE ROLLING PLAINS...

* WIND...WESTERLY AT 20 TO 25 MPH.

* HUMIDITY...5 TO 15 PERCENT.

* TEMPERATURES...AROUND 10 DEGREES ABOVE AVERAGE.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 3:51 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 11, 3:51 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
351 PM CDT FRI APR 11 2014

.SHORT TERM...
THE COLD FRONT THAT BACK-DOORED INTO THE ROLLING PLAINS AND SOUTH
PLAINS YESTERDAY EVENING...HAS PUSHED TO ACROSS THE PERMIAN BASIN
LATE THIS AFTERNOON. THE VEERING OF SFC WINDS TO THE E-NE HAS
COMMENCED...COURTESY OF WEAK SFC LEE TROUGHING TO OUR WEST AND THE
GRADUAL EXITING OF THE SFC RIDGE TO OUR EAST. A SLOW EWRD
PROPAGATING FLATTENED UA RIDGE TO OUR WEST HAS AIDED IN FILTERING IN
HIGH-LEVEL CLOUDINESS FROM SW TO NE. THOUGH...DESPITE INCREASED
CLOUDINESS...TEMPS STILL MANAGED TO WARM INTO THE 70S AND 80S.
HOWEVER...THIS IS COOLER THAN RECENT DAYS THANKS TO THE ADVECTION OF
A SLIGHTLY COOLER AIRMASS PROVIDED BY THE AFOREMENTIONED FRONT/SFC
RIDGE. TONIGHT...A WEAK EMBEDDED DISTURBANCE WILL TRANSLATE EAST
ACROSS THE REGION...RESULTING IN THE INCREASE IN HIGH-LEVEL
CLOUDINESS AND NOTHING MORE THAN THAT. CONCURRENTLY...SFC WINDS WILL
VEER FURTHER WITH A S-SE COMPONENT TONIGHT TO FINALLY A S-SW
COMPONENT BY EARLY TOMORROW MORNING.

THINGS COULD GET INTERESTING TOMORROW AS A COUPLE OF WX FEATURES MAY
TAKE SHAPE. THE FIRST IS THE DEEPENING OF THE AFOREMENTIONED SFC
TROUGH THROUGHOUT THE AFTN...WHILST SHIFTING EWRD TO ACROSS THE
CENTRAL PLAINS. THIS IS IN RESPONSE TO A CLOSED UA LOW /CURRENTLY
OFF THE CALI COAST/ THAT IS PROGGED TO MOVE ON SHORE TOMORROW
MORNING AND SHIFT EAST ACROSS THE DESERT SW THROUGHOUT THE WEEKEND.
THE RESULT IS BREEZY SW/DOWNSLOPE WINDS BY THE AFTN /AOA 20-25
MPH/...WHICH WILL PROMOTE THE RETURN OF ABOVE NORM WARMTH /80S AND
90S/ AND PERHAPS LOCALIZED DUST. THUS...RELATIVE HUMIDITIES WILL
DROP INTO THE LOW TEENS/UPPER SINGLE DIGITS MAINLY ON THE CAPROCK BY
PEAK HEATING. BREEZY...WARM  AND DRY CONDITIONS WILL INCREASE THE
FIRE DANGER...AND THEREFORE  UPGRADING THE FIRE WEATHER WATCH TO A
RED FLAG WARNING FOR ALL OF THE SOUTH PLAINS AND FAR SOUTHERN TEXAS
PANHANDLE APPEARS VALID. FOR FURTHER INFO PLEASE REFER TO THE FIRE
WEATHER SECTION BELOW.

THE FILTERING OF DRIER AIR ON THE CAPROCK TO ACROSS PORTIONS OF THE
NORTHERN ROLLING PLAINS...WHILE MOISTER AIR ENSUES ACROSS THE
REMAINDER OF THE ROLLING PLAINS...WILL RESULT IN THE SECOND WX
FEATURE OF INTEREST...THE DRYLINE. THE DRYLINE WILL SHARPEN ACROSS
THE ROLLING PLAINS BY LATE AFTN/EARLY EVENING. STEEPENING LAPSE
RATES /INVERTED-V SOUNDING PROFILE/ WITH LITTLE TO NO
CIN...SFC-BASED CAPE OF 600-1000 J/KG...DAYTIME DESTABILIZATION AND
ADEQUATE CONVERGENCE ALONG THE DRYLINE MAY BE ENOUGH FOR THE
DEVELOPMENT OF ISOLATED HIGH BASED SHOWERS/THUNDERSTORMS. RECENT
MODEL RUNS HAVE HINTED AT THE SERN TX PANHANDLE BEING THE AREA OF
INTEREST COINCIDING WITH THE LEAST AMOUNT OF CIN. IF THE CAP CAN
INDEED BE BROKEN...ADEQUATE SPEED AND WIND SHEAR MAY RESULT IN HAIL
AND GUSTY WIND POTENTIAL...BUT THIS IS VERY CONDITIONAL.

&&

.LONG TERM...
THUNDERSTORM INITIATION PROSPECTS ALONG THE DRYLINE OVER THE
SOUTHEAST PANHANDLE AND ROLLING PLAINS REMAIN UNCERTAIN AS
SYNOPTIC LIFT BEGINS OVER-SPREADING THE AREA IN ADVANCE OF THE
UPPER TROUGH FROM THE SOUTHWEST SATURDAY EVENING. WE WILL RETAIN
SLIGHT CHANCE THIS AREA...THOUGH NOT AS CONVINCED BY THE SHOWER
POSSIBILITIES FURTHER WEST AS DEPICTED BY GFS ON THE CAPROCK WHERE
CONSIDERABLE DRYNESS WILL NEED TO BE OVERCOME AND INSTABILITY A
BIT IN QUESTION. GFS FASTER FROM HERE ON OUT WITH THIS TROUGH
SYSTEM AND THUS QUICKEST TO DROP THE COLD FRONT OUT OF THE
PANHANDLE SUNDAY AFTERNOON. WE CHOSE A BLEND WITH SLOWER SOLUTIONS
KEEPING BULK OF THE FORECAST AREA DRY AND WARM AGAIN SUNDAY ALONG
WITH DEEP ENOUGH MIXING TO GENERATE AT LEAST BREEZY OR LOW END
WINDY CONDITIONS. NEXT EVENT WILL BE THAT SHARP COLD FRONT
SWEEPING OUT OF THE PANHANDLE WHICH COULD LEAD TO WIND ADVISORY
LEVELS SUNDAY EVENING...ADDED PATCHY BLOWING DUST WITH SLIGHTLY
HIGHER SPEEDS. COLDER AIR SETTLING SOUTHWARD WITH SECONDARY UPPER
TROUGH APPROACHING ENOUGH FOR SLIGHT CHANCE OF RAIN OR SNOW
FAVORING NORTHWEST ZONES LATE SUNDAY NIGHT INTO AT LEAST EARLY
MONDAY. SHOULD SEE AT LEAST SOMEWHAT BETTER MOISTENING IN LOWER
LEVELS ALTHOUGH MODEL SOLUTIONS ARE WIDE APART WITH THE CRITICAL
MID LEVEL MOISTURE PROFILE...SO CANNOT ARGUE ANY SIGNIFICANT
INCREASE IN CONFIDENCE FOR PRECIPITATION THOUGH WE DID EXTEND
SLIGHT CHANCE OF SHOWERS INTO MONDAY AFTERNOON AND SLIGHTLY
FARTHER SOUTH. THEN...COLD AIR WILL ENGULF THE AREA MONDAY NIGHT
WITH A FREEZE LOOKING LIKE A GOOD POSSIBILITY MANY AREAS ON THE
CAPROCK. WE WILL NEED TO CONSIDER WHETHER A FREEZE WATCH WILL BE
NEEDED FOR SOME AREAS IN LATER FORECASTS. FLATTER PATTERN BEYOND
WILL LEAD TO WARMING. PERHAPS A WEAK FRONT SLIPPING SOUTHWARD INTO
MUCH OF THE AREA LATE THURSDAY ALTHOUGH MAY NOT LOWER TEMPERATURES
VERY MUCH. WITHHOLDING ON PRECIPITATION PROSPECTS FOR NEXT WEEKEND
UNTIL BETTER MODEL AGREEMENT ARISES. LONG TERM FORECASTER: RMCQUEEN

&&

.FIRE WEATHER...
SATURDAY: A NEARBY SFC LOW PRESSURE SYSTEM WILL DEEPEN THROUGHOUT
SATURDAY AFTERNOON..IN ADVANCE OF AN APPROACH UPPER LEVEL FROM THE
WEST. THIS WILL RESULT IN 20-FOOT SOUTHWEST WIND SPEEDS OF 20-25
MPH. THIS DOWNSLOPE WIND COMPONENT WILL PROMOTE TEMPS TO WARM SOME
15-20 DEGREES ABOVE NORMAL WHICH IN TURN...WILL CAUSE RELATIVE
HUMIDITY VALUE TO DROP INTO THE LOW TEENS/UPPER SINGLE DIGITS
PARTICULARLY ON THE CAPROCK AND FAR SOUTHERN TEXAS PANHANDLE.
BREEZY...DRY AND WARM CONDITIONS COUPLED WITH DRY FUELS WILL
RESULT IN A HIGH FIRE DANGER. THE FIRE WEATHER WATCH WILL
THEREFORE BE UPGRADED TO A RED FLAG WARNING FOR ALL OF THE SOUTH
PLAINS AND FAR SOUTHERN TEXAS PANHANDLE.

SUNDAY: DRY AND WARM AIRMASS LOOKS LIKELY TO REMAIN ACROSS AT
LEAST SOUTHWESTERN HALF OR TWO-THIRDS OF THE AREA SUNDAY...WITH
THE CRISP CANADIAN COLD FRONT HANGING UP UNTIL SUNDAY EVENING. A
PACIFIC FRONT PASSING EARLIER IN THE DAY MAY LIMIT RED FLAG
POSSIBILITIES SOMEWHAT...WHILE WIND SPEEDS ALSO MAY BE A LIMITING
FACTOR. STILL...AT LEAST ELEVATED FIRE DANGER LOOKS A GOOD
POSSIBILITY FOR SUNDAY. SUNDAY FORECASTER: RMCQUEEN

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        48  87  48  72  31 /   0  10  10  10  20
TULIA         50  89  52  75  32 /   0   0  10  10  20
PLAINVIEW     52  89  53  76  32 /   0   0  10  10  10
LEVELLAND     52  90  56  79  34 /   0   0  10  10  10
LUBBOCK       53  91  58  80  35 /   0   0  10  10  10
DENVER CITY   53  88  56  80  37 /   0   0  10  10  10
BROWNFIELD    53  90  58  82  37 /   0   0  10  10  10
CHILDRESS     55  94  62  82  36 /   0  10  10  20  20
SPUR          55  91  60  83  38 /   0  10  10  10  10
ASPERMONT     57  90  64  87  40 /   0  10  10  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TO 8 PM CDT SATURDAY FOR THE
FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042.

&&

29/05
Hazardous weather outlook, Apr 11, 3:54 PM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
354 PM CDT FRI APR 11 2014

TXZ021>044-122100-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
354 PM CDT FRI APR 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS
THE CAPROCK SATURDAY AFTERNOON. A RED FLAG WARNING HAS BEEN ISSUED
FOR THIS AREA. AN ENHANCED FIRE DANGER IS ALSO EXPECTED SUNDAY
AFTERNOON SOUTH OF THE TEXAS PANHANDLE. STRONG NORTHERLY WINDS ARE
EXPECTED SUNDAY EVENING.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 6:42 AM CDTFire Weather WatchLUBBailey, Briscoe, Castro, Cochran, Crosby, Floyd and 9 more10 hr

Nearby

Red Flag Warnings in Texas, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.